Alert archive / Pennsylvania / Excessive Heat Watches in 2013

Excessive Heat Watch 3, NWS Philadelphia/Mount Holly

July 14, 20134 counties in New Jersey; 5 counties in Pennsylvania; New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this excessive heat watch at Jul 14, 2013, 4:16 AM EDT for 4 counties in New Jersey; 5 counties in Pennsylvania; New Castle County, Delaware. It took effect at Jul 16, 2013, 8:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 14, 2013, 4:16 AM EDT (08:16 UTC)
In effect from
Jul 16, 2013, 8:00 PM EDT
Expired
Jul 14, 2013, 3:38 PM EDT
In force
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 66 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2013-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 907 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2013-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
907 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WWUS71 KPHI 140816
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
416 AM EDT SUN JUL 14 2013

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-142030-
/O.UPG.KPHI.EH.A.0002.130715T1600Z-130717T0000Z/
/O.NEW.KPHI.EH.W.0002.130715T1600Z-130717T0000Z/
/O.NEW.KPHI.EH.A.0003.130717T0000Z-130718T0000Z/
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-
LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...MEDIA...
PHILADELPHIA...WEST CHESTER...KENNET SQUARE...NORRISTOWN...
LANSDALE...MORRISVILLE...DOYLESTOWN
416 AM EDT SUN JUL 14 2013

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON MONDAY TO 8 PM EDT
TUESDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO 8 PM EDT
TUESDAY. THIS REPLACED THE PREVIOUSLY ISSUED EXCESSIVE WATCH FOR
MONDAY AND TUESDAY. IN ADDITION...AN EXCESSIVE HEAT WATCH HAS ALSO
BEEN ISSUED FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING.

* HEAT INDEX VALUES...AROUND 100 DEGREES EACH AFTERNOON MONDAY
  THROUGH WEDNESDAY DUE TO FORECAST HIGH TEMPERATURES IN THE MID
  90S...AND DEWPOINTS AROUND 70. THERE WILL BE LITTLE RELIEF FROM
  THE HEAT OVERNIGHT WITH LOW TEMPERATURES ONLY IN THE 70S.

* TIMING...THE HIGHEST HEAT INDICES SHOULD OCCUR BETWEEN 2 PM AND
  6 PM EACH DAY.

* IMPACTS...THE EXCESSIVE HEAT WILL CREATE HAZARDOUS CONDITIONS...
  ESPECIALLY FOR THOSE WORKING IN THE SUN...OR LIVING IN NON AIR
  CONDITIONED HOMES. THE MOST STRONGLY AFFECTED ARE ADULTS OVER
  50. LEAVING ANYONE INCLUDING PETS AND CHILDREN IN NON AIR CONDITIONED
  CARS DURING THE DAY IS DANGEROUS AND QUICKLY CAN BECOME FATAL!

* OUTLOOK...THIS HEAT WAVE IS EXPECTED TO CONTINUE UNABATED THROUGH
  FRIDAY OR POSSIBLY SATURDAY. HEAT INDICES MAY BE SLIGHTLY HOTTER
  THURSDAY AND FRIDAY. THIS PERSISTENTLY HOT WEATHER THROUGH THE
  ENTIRE WEEK CAN SHORTEN TEMPERS. KEEP COOL AS MUCH AS POSSIBLE
  AND DRINK PLENTY OF NON ALCOHOLIC COOLING BEVERAGES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION
IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY
IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON
RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITY TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$


DRAG
1 follow-up statement
146 
WWUS71 KPHI 141938
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 PM EDT SUN JUL 14 2013

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-150800-
/O.CAN.KPHI.EH.A.0003.130717T0000Z-130718T0000Z/
/O.EXT.KPHI.EH.W.0002.130715T1600Z-130718T0000Z/
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-
LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...MEDIA...
PHILADELPHIA...WEST CHESTER...KENNET SQUARE...NORRISTOWN...
LANSDALE...MORRISVILLE...DOYLESTOWN
338 PM EDT SUN JUL 14 2013

...EXCESSIVE HEAT WARNING NOW IN EFFECT FROM NOON MONDAY TO 8 PM
EDT WEDNESDAY...
...EXCESSIVE HEAT WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS UPGRADED
THE EXCESSIVE HEAT WATCH FOR TUESDAY NIGHT AND WEDNESDAY TO A
WARNING.

* HEAT INDEX VALUES...100 DEGREES MONDAY AND TUESDAY AFTERNOONS,
  THEN 100 TO 105 DEGREES WEDNESDAY AFTERNOON. THE HUMIDITY
  HOWEVER MAY LOWER SOME TUESDAY AFTERNOON, WHICH WOULD RESULT IN
  REDUCED HEAT INDICES.

* TEMPERATURES...HIGHS AROUND 95 DEGREES EACH AFTERNOON. HOWEVER
  IN THE HIGHLY URBANIZED AREAS, SUCH AS CENTER CITY PHILADELPHIA,
  TEMPERATURES AT NIGHT MAY NOT DROP BELOW 80 DEGREES.

* TIMING...THE HIGHEST HEAT INDICES SHOULD OCCUR BETWEEN 2 PM AND
  6 PM MONDAY THROUGH WEDNESDAY.

* IMPACTS...THE EXCESSIVE HEAT WILL CREATE HAZARDOUS CONDITIONS,
  ESPECIALLY FOR THOSE WORKING IN THE SUN, OR LIVING IN NON AIR
  CONDITIONED HOMES. THE MOST STRONGLY AFFECTED ARE YOUNG CHILDREN
  AND ALSO ADULTS OVER 50. LEAVING ANYONE, INCLUDING PETS AND
  CHILDREN, IN NON AIR CONDITIONED CARS DURING THE DAY IS
  VERY DANGEROUS AND QUICKLY CAN BECOME FATAL.

* OUTLOOK...THIS EXCESSIVE HEAT IS EXPECTED TO CONTINUE UNABATED
  THROUGH FRIDAY OR POSSIBLY SATURDAY. THE HIGHEST HEAT INDICES,
  AROUND 105 DEGREES, SHOULD OCCUR ON WEDNESDAY AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION
IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS, STAY
IN AN AIR CONDITIONED ROOM, STAY OUT OF THE SUN, AND CHECK UP ON
RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE, RESCHEDULE STRENUOUS ACTIVITY TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK, THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY - CALL 9 1 1.

&&

$$

NJZ008-010-012-013-150800-
/O.NEW.KPHI.HT.Y.0003.130715T1600Z-130716T0000Z/
MORRIS-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
INCLUDING THE CITIES OF...MORRISTOWN...SOMERVILLE...
NEW BRUNSWICK...FREEHOLD
338 PM EDT SUN JUL 14 2013

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A HEAT
ADVISORY, WHICH IS IN EFFECT FROM NOON TO 8 PM EDT MONDAY.

* HEAT INDEX VALUES...100 DEGREES.

* TIMING...THE HIGHEST HEAT INDICES SHOULD OCCUR BETWEEN 2 PM AND
  6 PM.

* IMPACTS...INITIALLY IF NO PROTECTIVE ACTION IS TAKEN, FATIGUE.
  SUNSTROKE, MUSCLE CRAMPS, AND/OR HEAT EXHAUSTION IS POSSIBLE.
  THE MOST STRONGLY AFFECTED ARE YOUNG CHILDREN AND ALSO ADULTS
  OVER 50. LEAVING ANYONE, INCLUDING PETS AND CHILDREN, IN NON AIR
  CONDITIONED CARS DURING THE DAY IS DANGEROUS AND QUICKLY CAN
  BECOME FATAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS, STAY IN AN AIR CONDITIONED
ROOM, STAY OUT OF THE SUN, AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE, RESCHEDULE STRENUOUS ACTIVITY TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK, THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY - CALL 9 1 1.

&&

$$

GORSE

What forecasters said that day

The local office's own words before this excessive heat watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this excessive heat watch went out at Jul 14, 4:06 AM EDT, 10 minutes earlier.

Area forecast discussion, Jul 14, 4:06 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
406 AM EDT SUN JUL 14 2013

.SYNOPSIS...
HIGH PRESSURE ACROSS THE WESTERN ATLANTIC OCEAN WILL SPREAD INLAND
OVER THE NEXT FEW DAYS AND BECOME CENTERED OVER THE OHIO VALLEY. A
HOT AND MUGGY AIRMASS WILL BE IN PLACE THROUGH THE END OF THE WEEK,
WITH A FRONTAL BOUNDARY FROM THE NORTHWEST POSSIBLY ARRIVING NEXT
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY THIS MORNING...PATCHY THICK FOG WITH VSBY LESS THAN 1 MI IS
INTERMITTENTLY OCCURRING IN PARTS OF OUR AREA. THIS IS EXPECTED TO
BECOME MORE WIDESPREAD BY SUNRISE AND WE MAY EVENTUALLY NEED AN SPS.
A DENSE FOG ADVY IS NO LONGER CONSIDERED SINCE THE VSBY NEAR 1/4 MI
IS PATCHY AND ITS MORE OF A STRATUS ENVIRONMENT SO FAR.

TODAY...**SIX TO 7 DAY HEAT WAVE BEGINS**

850 18Z TEMP OF NEAR 17C IS CONVERTED TO A MODELED FCST OF 90-93F
HIGH TEMP THIS AFTN TO WITHIN A MILE OR TWO OF THE COASTS PER THE
WARMER OF THE 00Z/14 GFS/NAM MOS. ALSO USED THE SLIGHTLY WETTER
00Z/14 GFS MAVMOS FOR THE DEWPOINTS. THE RESULT IS MAX HEAT INDEX OF
AROUND 97F I95 CORRIDOR-KPHL...100F AT KACY AND 101F AT KESN.

WE HAVE SPOT HEAT INDEX VALUES OF 100F IN BURLINGTON//OCEAN AND
WESTERN MONMOUTH COUNTIES OF NJ THIS AFTERNOON. ATTM...NO HEAT ADVY
THERE SINCE ITS MARGINAL...MAYBE ONLY AN HOUR AND BASED ON USE OF
THE WARMER 00Z/14 GUIDANCE TEMPS AND DEWPOINTS. ANY OVERFORECAST
OF THE TEMP OR DEWPOINT WOULD REDUCE THE MAX HI TO 99.

SO...NO HEAT ADVY TODAY.

HIGH TEMPS FROM THE POCONOS TO SUSSEX COUNTY NJ 84-89F...CERTAINLY
WARMER THAN YDY BUT AGAIN...NEED TO CLEAR OUT ALL THE LOW CLOUD
COVER THERE WHICH WILL TAKE UNTIL LATE MORNING OR EARLY AFTN.

SATELLITE ESTIMATED STRATUS CLOUD THICKNESS THERE AT 07Z WAS NEARLY
1000FT. AT A 500 FT PER HOUR SUMMER BURNOFF RATE...THATS AT LEAST 2
HOURS FULL SUN. WE WONT COUNT SUNRISE AS THE FIRST HOUR. AM FIGURING
AT LEAST 14Z.

MORE SS TODAY THAN YDY AS THE THE KI AND PWAT IS LOWER...THE BAND
OF 2" PWAT AND ASSOCIATED HIGHER KI HAVING LIFTED JUST NORTH AND
NORTHEAST OF OUR AREA...TO NEAR LI NWWD INTO SRN NYS. THAT BECOMES
THE AXIS OF ANY AFTN CONVECTION BENEATH THE SUPPRESSING ANOMALOUSLY
STRONG 5H RIDGE OF NEARLY 600 DECAMETERS..AT LEAST 2SD ABOVE NORMAL!

THE MID LVL ANOMALY HAS NOT YET CONVERTED TO A 2SD 850 WARM ANOMALY
THOUGH IT MIGHT EVENTUALLY. FOR NOW...850 IS AT LEAST 1SD ABOVE
NORMAL.

AN ISOLATED LATE AFTN TSTM IS POSSIBLE FOR THE NW TIP OF NJ..SUSSEX
COUNTY..OTRW THE KI LOOKS TOO DRY TO SUPPORT SHOWERS IN THE REMAINDER
OF OUR FORECAST AREA THIS AFTN.  THE 00Z/14 ECMWF HAS A LITTLE MORE
IN THE WAY OF SHOWERS INTO E PA TODAY BUT ATTM... RELYING ON COMBINED
NCEP GUIDANCE AND BOTH EC/GFS KI VALUES WHICH ARE DRIER AND LESS
SUPPORTIVE OF ANY RAIN TODAY EXPECT POSSIBLY FAR NNJ.

WIND MAINLY WSW G10-15 KT THIS AFTN.

THE 330 AM FCST USED A 50 50 BLEND OF 00Z/14 GFS/NAM MOS FOR
WINDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
STILL A SMALL CHANCE OF A TSTM THRU 11PM FOR SUSSEX COUNTY NJ ON
THE SRN EDGE OF WNW ESE AXIS OF 34C KI. OTRW...SINCE ITS A MUCH
WARMER START TO THE NIGHT...LESS CHANCE FOR STRATUS AND DENSE FOG
AS WE GO INTO FULL SUMMER MODE. SO SOME PATCHY THICK FOG LATE BUT
PROBABLY NOT AS WIDESPREAD. MOSTLY CLEAR TO PARTLY CLOUDY HAZY SKIES
WITH LIGHT SW WIND. AGAIN 50 50 BLENDED 00Z/14 GFS NAM MOS FOR WINDS
AND GENERALLY THE WARMER OF THESE TWO GUIDANCE PRODUCTS FOR
TEMPS/DEWS.

THE WESTERLY BOUNDARY LAYER WIND AHEAD OF A SWD SINKING TROUGH MAY KEEP
THE MIN TEMP UP AT ABOUT 78F TONIGHT FOR PHL AND THE URBAN CENTERS.
HAVE RAISED THE 00Z/14 MIN TEMP GUIDANCE SLIGHTLY AT KPHL.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AN EXTENDED PERIOD OF HOT AND HUMID WEATHER IS IN STORE FOR OUR
REGION THROUGH THE UPCOMING WORK WEEK AS HIGH PRESSURE BOTH AT THE
SURFACE AND ALOFT BUILDS INLAND ACROSS THE EASTERN UNITED STATES
FROM THE WESTERN ATLANTIC. A MID LEVEL HIGH IS FORECAST TO BECOME
CENTERED OVER THE OHIO VALLEY REGION THROUGH MID-WEEK, BEFORE
EVENTUALLY DRIFTING SOUTH BY THE END OF THE WEEK. BY FRIDAY, A
NORTHWEST MID-LEVEL FLOW BECOMES MORE PRONOUNCED INTO THE MID
ATLANTIC STATES, AND THIS MAY SEND A SURFACE TROUGH INTO OUR REGION.
THIS COULD HELP TO BE A FOCUS FOR SCATTERED SHWR/TSTORM ACTIVITY,
ESPECIALLY THROUGH OUR NORTHERN ZONES. BY NEXT WEEKEND, INTO
SATURDAY, MODEL GUIDANCE SHOWS A FRONTAL BOUNDARY APPROACHING THE
REGION FROM THE NORTHWEST, BUT THERE ARE TIMING DIFFERENCES WITH
REGARDS TO THIS POTENTIAL FRONTAL PASSAGE. AS A RESULT, WE HAVE NOT
MADE MANY CHANGES TO THE END OF THE LONG TERM, KEEPING CHANCE TO
SLIGHT CHANCE POPS FOR SCATTERED SHWRS/TSTORMS IN PLACE FOR
SATURDAY.

WITH REGARDS TO CONVECTION DURING THE EARLY TO MIDDLE OF THIS WEEK,
ISOLATED TO SCATTERED SHWRS/TSTORMS ARE EXPECTED AT BEST. THE BEST
CHANCE MAY BE ON MONDAY AS THE MODELS SHOW A SURFACE TROUGH TO OUR
NORTH SETTLING INTO OUR REGION BY MONDAY AFTERNOON. WE WILL KEEP LOW
CHANCE POPS FOR SCATTERED TSTORMS IN THE FORECAST ATTM AS THE
BUILDING MID-LEVEL RIDGE/HIGH WILL BE PROVIDING MORE SUBSIDENCE
ACROSS THE REGION. IN FACT, FOR THE MID-WEEK PERIOD, WE ONLY CARRY
SLIGHT CHANCE POPS FOR ISOLATED CONVECTION, AS MOST AREAS WILL
REMAIN PRECIP-FREE, WITH THE SURFACE AND MID-LEVEL HIGH IN PLACE
ACROSS THE REGION.

WITH THIS FORECAST PACKAGE, WE HAVE CONVERTED THE EXCESSIVE HEAT
WATCH TO AN EXCESSIVE HEAT WARNING FOR MONDAY AND TUESDAY FOR THE
HIGHLY URBANIZED AREAS IN AND AROUND PHILADELPHIA. TEMPERATURES BOTH
DAYS ARE EXPECTED TO PEAK IN THE MIDDLE 90S, AND MODEL GUIDANCE
INDICATES DEWPOINTS MOSTLY IN THE LOWER 70S. THIS WILL YIELD
AFTERNOON AND EARLY EVENING HEAT INDEX VALUES AROUND 100 DEGREES.
THIS TREND IS EXPECTED TO CONTINUE THROUGH MID-WEEK, AND WE ALSO
DECIDED TO PUT UP AN EXCESSIVE HEAT WATCH FOR THE PHL METRO/I-95
CORRIDOR AREA FOR WEDNESDAY. WITH FUTURE UPDATES, HEAT HEADLINES MAY
ALSO NEED TO BE CONSIDERED FOR SURROUNDING LOCATIONS IN OUR FORECAST
AREA, AS WEDNESDAY AND THURSDAY LOOK TO BE HOTTEST DAYS WITH HEAT
INDEX VALUES NEAR OR ABOVE 100 FOR MUCH OF THE FORECAST AREA, EXCEPT
THROUGH THE HIGHER TERRAIN LOCATIONS AND ALONG THE COAST.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THROUGH 12Z...AREAS OF IFR-LIFR CONDITIONS IN ST/FOG
LIGHT S WIND.

TODAY...AFTER IFR ST/FOG BURNS OFF BY 13-14Z...VFR SCT TO BRIEFLY
BKN CIGS NEAR 4000 FT. W-SW WIND G 10-15 KT THIS AFTN.

TONIGHT...VFR MAY BECOME MVFR FOG LATE. LIGHT SW WIND. THE 21Z/13
SREF PROBS FOR IFR CONDS TONIGHT ARE FAR FAR LESS THAN THE PROBS
FOR EARLY THIS SUNDAY MORNING. A CAVEAT...SREF DOES NOT CAPTURE
SHALLOW DENSE FOG.

OUTLOOK...
MONDAY...MAINLY VFR CONDITIONS EXPECTED; ALTHOUGH, EARLY AM VSBY
RESTRICTIONS POSSIBLE IN FOG/HAZE. ALSO, ISOLATED TO SCATTERED
SHWRS/TSTORMS DURING AFTN COULD PRODUCE LOCAL MVFR OR LOWER
CONDITIONS.

TUESDAY THROUGH THURSDAY...MAINLY VFR CONDITIONS. EARLY AM SUB-VFR
VSBYS POSSIBLE IN FOG/HAZE.

&&

.MARINE...
NO SCA HEADLINES THROUGH TONIGHT.

NOTING A 4 FT SE SWELL VCNTY 44009 ATTM WHICH IS A BIT HIGHER THAN
MODELED. 00Z/14 GFS WW3 GUIDANCE SUGGESTS THIS SHOULD DECAY TO 2 OR
3 FT BY MIDDAY.

GENERALLY A SW WIND WITH G UNDER 20 KT THRU TONIGHT.

OUTLOOK...
FROM MONDAY THROUGH THE MID-WEEK PERIOD, SUB-SCA CONDITIONS ARE
EXPECTED FOR OUR COASTAL WATERS AND DELAWARE BAY, AS AN AREA OF HIGH
PRESSURE SETTLES ACROSS THE REGION. FOR MONDAY AFTERNOON, ISOLATED
SHWRS/TSTORMS ARE POSSIBLE, WHICH COULD CAUSE REDUCED VISIBILITIES
AND LOCALLY GUSTY WINDS.

&&

.RIP CURRENTS...
IT APPEARS WE HAVE A WEEK OF MOSTLY LOW RISK FOR THE FORMATION OF
DANGEROUS RIP CURRENTS (THROUGH AT LEAST FRIDAY) AS THERE ARE NO
TROPICAL SYSTEMS IN THE ATLC BASIN TO SEND LONGER PERIOD SWELLS.
WINDS WILL BE LIGHT...GENERALLY AT MOST BRIEFLY 15 KTS IN THE
AFTNS AND SEA BREEZES ARE NOT A GUARANTEE BUT LIKELY FOR A FEW
HOURS EACH AFTN.

WE ARE WATCHING A RECENT 4 FT SE SWELL AT 44009 BUT ATTM NOT
EXPECTING THIS TO PERSIST BEYOND 9 AM TODAY.

THE STANDARD REMINDER... LOW RISK DOES NOT MEAN NO RISK!! SWIM IN
THE PRESENCE OF LIFEGUARDS FOR GREATEST SAFETY!

USED 2-3FT 8SEC PERIOD AND ONSHORE WIND OF 12 KT TO DETERMINE THE
RISK FOR THE ENTIRE WEEK.

WATER TEMPERATURES ARE FINALLY INCREASING MAKING IT MORE FAVORABLE
TO SWIM IN OUR COASTAL WATERS.

PLAN ON NEEDING LOTS OF SUNSCREEN FOR THE NEXT 7 DAYS.

&&

.CLIMATE...
RECORD HIGHS IN PHL THIS COMING WEEK ARE 100 OR HIGHER THROUGH
FRIDAY AND THEN 99 ON SATURDAY. WE'LL LIST SOME RECORD HIGHS THAT
MIGHT BE VULNERABLE FOR BEING EQUALED OR WITHIN 2 DEGREES AFTER
ANY LONG TERM FCST ADJUSTMENTS ARE ACCOMPLISHED BY 330 AM. IF WE
DO POST RER MAX TEMP POTENTIAL DATA...IT WONT SHOW HERE TIL AT
LEAST 5 AM.

WE ARE PLANNING TO ISSUE A PNS FOR THE HEAT THAT WILL INCLUDE
NATIONAL HEAT RELATED STATISTICS FOR 2012 AND LOCALIZED AS
WELL...AGAIN AROUND 5 AM.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING FROM NOON MONDAY TO 8 PM EDT TUESDAY
     FOR PAZ070-071-102-104-106.
     EXCESSIVE HEAT WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
     EVENING FOR PAZ070-071-102-104-106.
NJ...EXCESSIVE HEAT WARNING FROM NOON MONDAY TO 8 PM EDT TUESDAY
     FOR NJZ015-017>019.
     EXCESSIVE HEAT WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
     EVENING FOR NJZ015-017>019.
DE...EXCESSIVE HEAT WARNING FROM NOON MONDAY TO 8 PM EDT TUESDAY
     FOR DEZ001.
     EXCESSIVE HEAT WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
     EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...KLINE
NEAR TERM...DRAG
SHORT TERM...DRAG
LONG TERM...KLINE
AVIATION...DRAG/KLINE
MARINE...DRAG/KLINE
RIP CURRENTS...DRAG
CLIMATE...DRAG
Hazardous weather outlook, Jul 13, 4:14 PM EDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
414 PM EDT SAT JUL 13 2013

PAZ054-055-142015-
CARBON-MONROE-
414 PM EDT SAT JUL 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007>010-012-013-020-PAZ060>062-101-103-105-142015-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
OCEAN-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-
UPPER BUCKS-
414 PM EDT SAT JUL 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A PERIOD OF HOT HUMID WEATHER IS EXPECTED FOR THE COMING WORK
WEEK. HEAT INDEX VALUES NEAR 100 ARE POSSIBLE, ESPECIALLY ON
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-142015-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
414 PM EDT SAT JUL 13 2013

...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

THE EXCESSIVE HEAT AND HUMIDITY ARE EXPECTED TO CONTINUE FOR
WEDNESDAY, THURSDAY AND PERHAPS FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ008-012-015-019-020-NJZ016-021>023-027-142015-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
414 PM EDT SAT JUL 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A PERIOD OF HOT HUMID WEATHER IS EXPECTED FOR THE COMING WORK
WEEK. HEAT INDEX VALUES OF 100 TO 105 ARE POSSIBLE, ESPECIALLY ON
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-142015-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
414 PM EDT SAT JUL 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-142015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
414 PM EDT SAT JUL 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:06 PM EDTAreal Flood AdvisoryPHIHunterdon, Mercer114 min
Jul 14, 4:16 AM EDTExcessive Heat WarningPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 4 more7 days
Jul 14, 3:38 PM EDTHeat AdvisoryPHIHunterdon, Middlesex, Monmouth, Morris, Somerset28 hr

Nearby

Excessive Heat Watches in Pennsylvania, 2013Excessive Heat Watches in New Jersey, 2013Excessive Heat Watches in Delaware, 2013Every excessive heat watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.